MAUDE Adverse Event Report: STRYKER SPINE-US MIS DECOMPRESSION TUBE DILATOR 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US MIS DECOMPRESSION TUBE DILATOR 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48080012
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the surgeon was inserting the 12mm dilator, and the top of the dilator came off and fell onto the patient.The surgeon then put the piece on the mayo stand and continued to insert the other dilators.The surgeon was able to complete the case.No adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
The event was confirmed upon visual inspection of the returned device.The dilator ring was found missing from the tip of the dilator.However, the ring that got disengaged was not returned therefore further analysis could not be performed on the ring.The event did not lead to any adverse consequences to the patient.Manufacturing history was reviewed and no issues were identified.The device is approximately 2.5 years old.The exact root cause could not be determined due to incomplete return of the device components.Some of the plausible root causes include: normal wear and tear, instrument impacted during use that damaged the ring or the shaft, multiple heating and sterilization processes that results in losing the integrity of the connection/press fit.
 
Event or Problem Description
It is reported that the surgeon was inserting the 12mm dilator, and the top of the dilator came off and fell onto the patient.The surgeon then put the piece on the mayo stand and continued to insert the other dilators.The surgeon was able to complete the case.No adverse consequences tot he patient is reported.

Brand Name
MIS DECOMPRESSION TUBE DILATOR 2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7318975
Report Number0009617544-2018-00062
Device Sequence Number109888
Product Code LXH
UDI-Device Identifier07613327263992
UDI-Public(01)07613327263992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48080012
Device Catalogue Number48080012
Device Lot Number14C879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1